MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L; CEMENTED FEMORAL COMPONENT
Model Number 02.12.0024L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 december 2021.Lot 171808: (b)(4) items manufactured and released on 10-jul-2017.Expiration date: 2022-jun-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Additional implant involved: gmk-sphere 02.07.1204l tibial tray fixed cemented size 4 l (k090988) lot.171944.Batch review performed on 17 december 2021.Lot 171944: (b)(4) items manufactured and released on 12-jul-2017.Expiration date: 2022-jun-26.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event.Preliminary investigation performed by r&d project manager.Revision surgery of a gmk sphere implant after 1 year from primary implantation for loosening of the tibia component.From pictures of the explanted component, no residual cement can be identified on the distal surface of the tibia tray.Surface finishing of the tibia baseplate seems to be in compliance with the specifications required.Lack of adhesion between the cement and the implant is not an evidence of a faulty device.Poor cement inter-digitation on the implant surface are of various origin; they could be related to the cement and cementation procedure or mobilization of the implant during curing.From preliminary investigation, there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
Revision surgery performed about 1 year and 1 month due to tibial and femoral component loosening.The surgeon commented that no cement was attached to femoral and tibial implants implanted in primary surgery and that implant fixation is poor.All components revised.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13222353
Report Number3005180920-2022-00009
Device Sequence Number4663430
Product Code JWH
UDI-Device Identifier07630030862397
UDI-Public07630030862397
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2022
Device Model Number02.12.0024L
Device Catalogue Number02.12.0024L
Device Lot Number171808
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Initial Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian